Alert archive / Montana / Wind Chill Advisories in 2008
Wind Chill Advisory 6, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Jan 28, 2008, 4:15 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 4:15 AM MST (11:15 UTC)
- Expired
- Jan 28, 2008, 9:14 AM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 28, 4:11 AM MST, 4 minutes earlier.
Area forecast discussion, Jan 28, 4:11 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 411 AM MST MON JAN 28 2008 .DISCUSSION... ARCTIC FRONT THROUGH CENTRAL MONTANA AND IS STRUGGLING TO GET INTO SOUTHWEST MONTANA. TEMPERATURES WILL START OUT WARM IN THE SOUTHWEST AND SHOULD FALL THROUGHOUT THE DAY. WINDS CONTINUE TO BE STRONG AND GUSTY OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. HAVE ADDED A WIND CHILL WARNING FOR THOSE AREAS FOR TODAY. NOT MUCH SNOW BEING MEASURED AS WINDS ARE STRONG ENOUGH TO BLOW MOST OF IT AROUND. THEREFORE HAVE GONE WITH A BLOWING SNOW ADVISORY FOR THE REST OF NORTH CENTRAL AND CENTRAL MONTANA AND HAVE ADDED A WIND CHILL ADVISORY TO GO WITH IT. AFTER THIS ACTIVE WEATHER MOVES THROUGH THE MAIN WEATHER PROBLEM WILL BE COLD TEMPERATURES FOR MONDAY NIGHT AND TUESDAY. WEATHER PATTERN CONTINUES TO BE PROGRESSIVE SO LATE TUESDAY INTO TUESDAY NIGHT AND WEDNESDAY WILL SEE ANOTHER SHOT OF ACCUMULATING SNOW TO THE AREA. WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...THE ARCTIC COLD FRONT WILL BE ON THE MOVE DURING THIS PERIOD...WITH THE ARCTIC COLD FRONT EXPECTED TO MOVE EASTWARD INTO NORTHEAST MONTANA BY THURSDAY AFTERNOON. THIS WILL RESULT IN MILDER AIR MOVING INTO MUCH OF THE REGION BY THURSDAY AFTERNOON...AS BRISK WESTERLY WINDS ALSO DEVELOP. EXPECT MAINLY MOUNTAIN SHOWERS OVER THE WESTERN MOUNTAINS. A STRONGER DISTURBANCE MOVES ACROSS THE REGION ON THURSDAY NIGHT...BRINGING WITH IT SLIGHTLY COOLER TEMPERATURES AND A CHANCE FOR SNOW SHOWERS. FOR FRIDAY AND SATURDAY...A WEAK UPPER LEVEL RIDGE STARTS TO BUILD OVER THE REGION...RESULTING IN DRIER AIR MOVING INTO CENTRAL MONTANA. TEMPERATURES WILL REMAIN SEASONABLE DURING THIS PERIOD...WITH ANY PRECIP MAINLY CONFINED TO WESTERN AND SOUTHWESTERN MOUNTAINS. BRUSDA SUNDAY THROUGH MONDAY...MODEL DIFFERENCES DETRACT SOMEWHAT FROM FORECAST CONFIDENCE. I WENT WITH A COMPROMISE/PERSISTENCE FORECAST OF A LONG WAVE UPPER LEVEL TROUGH REMAINING OVER NORTH AMERICA DURING THIS PERIOD. A FEW DISTURBANCES MOVE ACROSS THE FORECAST AREA IN A WESTERLY FLOW ALOFT. THIS RESULTS IN UNSETTLED CONDITIONS WITH MOSTLY CLOUDY SKIES AND A SLIGHT CHANCE OF SNOW OVER MUCH OF THE FORECAST AREA...WITH A BETTER CHANCE OF SNOW OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS. OUR NORTHEASTERN PLAINS STAY MOSTLY DRY. A MODIFIED ARCTIC BOUNDARY FLIRTS WITH THE HIGH-LINE. THIS IS A COOL PATTERN WITH TEMPERATURES A LITTLE BELOW SEASONAL AVERAGES FOR MOST AREAS. EK && .AVIATION... UPDATED 0548Z. DETERIORATED TRAVEL CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH MONDAY...AS A COLD FRONT SINKS SOUTHWARD. THE FRONT HAS ALREADY MOVED SOUTH OF KCTB...KGTF...AND KHVR...AND WILL LIKELY REACH KLWT BY 10Z MONDAY...AND KBZN AND KHLN BY 12Z MONDAY. THE FRONT WILL CONTINUE TO SHIFT SURFACE WINDS TO MORE OF A NORTHWESTERLY AND NORTHERLY DIRECTION...WITH BREEZY SURFACE WINDS AHEAD OF AND BEHIND THE FRONT...AND THE STRONGEST WINDS OVER NORTH CENTRAL MONTANA. SNOW HAS ALREADY BEEN FALLING OVER PORTIONS OF NORTH CENTRAL MONTANA AND OVER FAR SOUTHWEST MONTANA. SNOW WILL CONTINUE OVERSPREADING THE REGION FROM NORTH TO SOUTH...APPROACHING LOCATIONS AROUND AND SOUTH OF A LINE FROM KLWT TO KGTF BY 12Z MONDAY. SNOW WILL TAPER OFF FROM NORTH TO SOUTH MONDAY AFTERNOON...WITH SCATTERED SNOW SHOWERS LINGERING OVER THE SOUTHWEST MOUNTAINS OF MONTANA INTO MONDAY NIGHT. THE COMBINATION OF SNOW AND WINDS WILL RESULT IN BLOWING SNOW...AS WELL AS WIDESPREAD IFR AND LIFR CONDITIONS DUE TO REDUCED VISIBILITIES AND REDUCED CEILINGS. SIGNIFICANT MOUNTAIN OBSCURATIONS ARE ALSO EXPECTED THROUGH MONDAY NIGHT. COHEN && .PRELIMINARY POINT TEMPS/POPS... GTF -8 -19 5 -3 / 80 30 40 60 CTB -16 -25 -6 -9 / 80 30 30 60 HLN 12 -1 12 5 / 80 40 40 30 BZN 20 -7 13 0 / 90 40 30 30 WEY 23 -6 15 1 / 100 50 50 40 DLN 21 4 23 4 / 80 30 30 20 HVR -5 -26 -12 -13 / 80 20 20 40 LWT -1 -17 3 -2 / 80 30 20 60 && .TFX WATCHES/WARNINGS/ADVISORIES... BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ010>014-044>047-049>054. WIND CHILL ADVISORY UNTIL 10 PM MST THIS EVENING FOR MTZ011>014- 045-047-049>054. SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR MTZ008-015-055. WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ008- 015-055. WIND CHILL WARNING UNTIL 10 PM MST THIS EVENING FOR MTZ010-044- 046. WINTER STORM WARNING UNTIL NOON MST TODAY FOR MTZ009-048. WIND CHILL WARNING FROM NOON TODAY TO 10 PM MST THIS EVENING FOR MTZ009-048. && SHORT TERM...CAMP LONG TERM...BRUSDA/EK AVIATION...COHEN WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 27, 2:50 PM MST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MST SUN JAN 27 2008 MTZ010>013-044>046-049-281215- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON- 250 PM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT. AN ARCTIC COLD FRONT MOVING THROUGH NORTH CENTRAL MONTANA WILL CAUSE WIDESPREAD SNOW AND BLOWING SNOW. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED WITH 6 TO 10 INCHES POSSIBLE ALONG NORTH FACING SLOPES OF MOUNTAINS. TEMPERATURES WILL FALL RAPIDLY BEHIND THIS COLD FRONT AND STRONG WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS...WINDS CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED TO DEVELOP BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW AND BLOWING SNOW ADVISORY CONTINUES THROUGH NOON ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-281215- BEAVERHEAD-MADISON-GALLATIN- 250 PM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT FOR ELEVATIONS ABOVE 6500 FEET. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT FOR ELEVATIONS BELOW 6500 FEET. A VIGOROUS PACIFIC STORM SYSTEM WILL ARRIVE OVER THE FORECAST AREA THIS EVENING. SNOW ACCUMULATIONS OF 12 TO 20 INCHES ARE EXPECTED IN THE MOUNTAINS. IN ADDITION...STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WITH VISIBILITIES RESTRICTED TO ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 6500 FEET... AND THE SNOW AND BLOWING SNOW ADVISORY FOR ELEVATIONS BELOW 6500 FEET BOTH CONTINUE THROUGH 5 PM MST ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ014-047-050>054-281215- CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 250 PM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT. AN ARCTIC COLD FRONT MOVING THROUGH CENTRAL MONTANA WILL CAUSE WIDESPREAD SNOW AND BLOWING SNOW. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED WITH 6 TO 10 INCHES POSSIBLE ALONG NORTH FACING SLOPES OF MOUNTAINS. TEMPERATURES WILL FALL RAPIDLY BEHIND THIS COLD FRONT AND STRONG WINDS WILL CAUSE DANGEROUS WIND CHILL READINGS...WINDS CHILLS OF 15 BELOW TO 25 BELOW ZERO ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE SNOW AND BLOWING SNOW ADVISORY CONTINUES THROUGH 5 PM MST ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-048-281215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 250 PM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT. SNOW ACROSS THE ROCKIES WILL COMBINE WITH BREEZY WINDS TO CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITIES. WINDS OF 20 TO 30 MPH WILL CAUSE AREAS OF BLOWING SNOW AND VISIBILITIES AS LOW AS ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING CONTINUES THROUGH NOON ON MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:15 AM MST | Blowing Snow Advisory | TFX | 5 hr | |
| Jan 28, 4:15 AM MST | Wind Chill Warning | TFX | 24 hr |
Nearby
Wind Chill Advisories in Montana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.